Painful breathing in back upper lungs, clear sinus discharge into my throat
I have had a sinus infection for many months. A few weeks ago, recently in the hospital being treated with IV Rocephin. After 5 days on the IV, I suddenly developed this weird clear wet liquiid on the indside of my nostrils which is draining from my sinuses. I also have a sweet odor from my nostril. I have never had any allergies at all and even with my sinus infection, I had Never had this kind of discharge. My sinus infection just presented as thick yellow purulent pus stuck in different areas of my sinus, NOT ever draining. The ENT recultured my sinus and found MRSA for which I am now on IV Vancomycin for past 5 days. Now, since the past 2 days, I had pain down the lining of my nasopharyx/throat area and severe pain during breathing, in the back of my lungs near the top. It hurts a lot and I have been trying to not breath deeply. It is a horrible pain, and also when it started, I also felt malaise and chills . I went to an ENT and he said that he didnt know what it was, he said maybe allergies. I know I don't have allergies, I actually wish it was an allergy, but I know how I feel. I feel like I inhaled a bacteria from my sinuses and that's why I was feeling sick and malaise. Even though I'm on Vanco, it doesnt kill gram negative bacteria like pseudomonas, and I also have the sickly sweet smell out of my nostril. The ent said its not it because it would have cultured out in the swab culture. But I know that cultures do miss a lot of things. If anyone has had similar please write in. Thank you.
This is not from an allergy. It is possibly from a secondary infection or other irritation that has affected your lungs. I would suggest seeing your physician again and having a chest x-ray and repeating the culture. Viral infections and fungal infections will not show up in routine cultures. They need special techniques.
Thank you for your suggestion. I am now starting to feel very ill and achy again . My lung pain which is now in the front upper and lower lungs as well as the back, and more of that "fluid" or mucous in my nasopharynx. I am going to ask my ENT physician to please take another culture. I have made an appointment with a pulmonologist as well. I have only had lung pain (painful breathing) 2 other times and each time it is when I had sinus symptoms and each time the painful breathing went away once I received antibiotics. So it seems most likely that bacteria was causing the pain. I can feel when the post nasal fluid goes into my lungs, I don't know how else to explain it. I'm at my wits end. I want to get well. Thank you
I just wanted to update on what is happening regarding above post,
I was diagnosed with mold/fungus growing inside my sinuses. I have been being treated for 2 days nows, already great improvement, asthma is gone and still have slight lung pain, but hopefully it will also go away. The clear sticky mucous drainage eventually became thick, with some white and stringy. I had to go to 4 ENT's, none would take fungal culture, although I told them that this didnt feel like bacterial infection. I have now found an excellent ENT and feel that I will get well. I also have less chills and achyness. Also a week ago it started to affect my stomach causing nausea and horrible painful burping/gas. After starting amphotericin sinus irrigation, I have extremely thick mucous that I blow from nose or get from back of throat drainage, after irrigation only. I still feel nausea, becasue I feel very thick substance in post nasal/pharnx area.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.